Alert archive / Michigan / Frost Advisories in 2007
Frost Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Jun 5, 2007, 10:05 PM EDT for 22 counties in Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 10:05 PM EDT (02:05 UTC)
- Expired
- Jun 6, 2007, 6:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 060205 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1005 PM EDT TUE JUN 5 2007 ...WIDESPREAD FRONT OVERNIGHT... .CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL LEND TO THE DEVELOPMENT OF WIDESPREAD FRONT OVERNIGHT. MIZ008-015>036-041-042-061000- /O.NEW.KAPX.FR.Y.0003.070606T0205Z-070606T1000Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1005 PM EDT TUE JUN 5 2007 ...FROST ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL LEND TO THE DEVELOPMENT OF WIDESPREAD FRONT OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ MR
3 follow-up statements
000 WWUS73 KAPX 060227 CCA NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1026 PM EDT TUE JUN 5 2007 CORRECTED TYPO ...WIDESPREAD FROST OVERNIGHT... .CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL LEND TO THE DEVELOPMENT OF WIDESPREAD FROST OVERNIGHT. MIZ008-015>036-041-042-061000- /O.NEW.KAPX.FR.Y.0003.070606T0205Z-070606T1000Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1005 PM EDT TUE JUN 5 2007 ...FROST ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL LEND TO THE DEVELOPMENT OF WIDESPREAD FROST OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ MR
000 WWUS73 KAPX 060835 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 435 AM EDT WED JUN 6 2007 ...WIDESPREAD FROST EARLY THIS MORNING... .CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL RESULT IN WIDESPREAD FROST EARLY THIS MORNING. MIZ008-015>036-041-042-061000- /O.CON.KAPX.FR.Y.0003.000000T0000Z-070606T1000Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 435 AM EDT WED JUN 6 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL RESULT IN WIDESPREAD FROST EARLY THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ AS
000 WWUS73 KAPX 061005 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 605 AM EDT WED JUN 6 2007 MIZ008-015>036-041-042-061115- /O.EXP.KAPX.FR.Y.0003.000000T0000Z-070606T1000Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 605 AM EDT WED JUN 6 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL REBOUND OVER THE NEXT HOUR...SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ AS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 5, 7:00 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 5, 7:00 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 700 PM EDT TUE JUN 5 2007 .AVIATION...SCT-BKN VFR STRATOCU DECK WILL CONTINUE TO DISSIPATE AS THE SUN SETS THIS EVENING...AS WILL LINGERING SPRINKLES AROUND APN. MAINLY CLEAR SKIES AND UNRESTRICTED VSBYS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. HIGH CLOUDS WILL BEGIN TO INCREASE EARLY WEDNESDAY MORNING AND SCT DIURNAL CU WILL DEVELOP DURING THE AFTERNOON. && .DISCUSSION...ISSUED 327 PM AFTER A QUITE COOL DAY TODAY...THINGS ARE LOOKING UP IN THE TEMPERATURE DEPARTMENT FOR THE NEXT FEW DAYS. LATE MORNING ANALYSIS SHOWS A PRONOUNCED LONGWAVE TROUGH OVER THE EASTERN HALF OF THE CONUS...WITH AMPLIFYING SHORTWAVE RIDGE TAKING SHAPE OVER THE ROCKIES AND HIGH PLAINS IN ADVANCE OF QUITE THE DEEP TROUGH JUST OFF THE WEST COAST. AT THE SURFACE...LOW PRESSURE WAS ADVANCING INTO NEW ENGLAND WITH SURFACE RIDGE SLIDING THROUGH THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST. THE SYSTEM OFF THE WEST COAST WILL SLIDE INLAND TONIGHT...WITH AMPLIFYING RIDGE BUILDING OUT OF THE PLAINS AND INTO THE GREAT LAKES...AND BECOMING THE DOMINANT WEATHER MAKER THROUGH TOMORROW BEFORE THINGS BEGIN TO CHANGE RAPIDLY WITH THE EASTWARD ADVANCE OF UNSEASONABLY STRONG UPPER TROUGH TOWARD THE LAKES REGION. THE MAIN FORECAST CONCERN THROUGH THE SHORT TERM (TONIGHT INTO TOMORROW) IS TEMPERATURES. NOT A VERY WARM DAY BY ANY STRETCH TODAY...WITH HIGHS STRUGGLING TO GET OUT OF THE 50S. WIDESPREAD STRATOCU DECK DRIVEN BY DIURNAL HEATING AND QUITE CHILLY AIRMASS (H85 TEMPS AROUND +3C THIS AFTERNOON PER FORECAST RAOBS AND 12Z UPSTREAM OBS) SHOULD BE ON THE WANE AFTER SUNSET. HOWEVER...CANNOT RULE OUT A BIT OF LINGERING CLOUDS WITH MOISTURE TRAPPED UNDER BUILDING SUBSIDENCE INVERSION. IN ADDITION...EXPECT A BIT OF CIRRUS TO COME ROLLING INTO THE AREA VERY LATE TONIGHT DRIVEN BY ENTRANCE REGION OF RATHER POTENT (100 KNOT) JET PUSHING INTO WESTERN ONTARIO. UNCERTAINTY REGARDING DEGREE OF CLOUD COVER IN TURN MAKES FOR A TRICKY LOW TEMPERATURE FORECAST. GIVEN SUCH A COOL START...AM A LITTLE CONCERNED TEMPS MAY REALLY BOTTOM OUT TONIGHT WITH LOW LEVEL RIDGE OVERHEAD AND UPSTREAM OBS LAST NIGHT WELL INTO THE 30S. HOWEVER...IT IS ALSO QUITE WET AROUND THESE PARTS WITH THE PAST 3 DAYS PRODUCING A WIDESPREAD 1 TO 3 INCHES OF RAIN AND LITTLE CHANCE TO DRY OUT SIGNIFICANTLY TODAY...SO MAY SEE COOLING GO INTO MORE OF A LIGHT FOG PRODUCTION IN THE COLD SPOTS GIVEN RATHER HIGH 18Z CROSS-OVER TEMPS IN THE LOW 40S. IN ADDITION...APPEARS WEAK RETURN FLOW WILL BEGIN OVER AT LEAST THE WESTERN HALF OF THE CWA BY DAWN AS RIDGE AXIS CRESTS THE STATE. WITH THIS IN MIND...WILL RUN WITH LOWS MAINLY MID/UPPER 30S EAST TO LOWER/MID 40S WEST...THOUGH WOULD NOT BE SURPRISED TO SEE A FEW OF THE NORMALLY COLD SPOTS (PLN/GOV) DROP INTO THE LOWER 30S. ALL EYES THEN TURN WEST WITH UNSEASONABLY STRONG UPPER TROUGH EJECTING ONTO THE CENTRAL HIGH PLAINS...WITH DEEP LEE CYCLOGENESIS TAKING SHAPE OVER WESTERN SOUTH DAKOTA. ATTENDANT LOW LEVEL WARM FRONT PROGGED TO SLOWLY LIFT NORTHWARD AS THE LOW DEEPENS THROUGH THE AFTERNOON HOURS...WITH THE APX CWA FIRMLY NORTH OF THE BOUNDARY THROUGH THE DAY. IT ACTUALLY APPEARS TOMORROW WILL BE A RATHER DECENT DAY...WITH ONGOING WEAK WARM ADVECTION AND HEIGHTS RISING THROUGH THE DAY AS MID LEVEL RIDGE BEGINS TO BUILD INTO THE REGION. CLOUD COVER A BIT IFFY THROUGH THE DAY AS APPEARS ANY WARM ADVECTION CLOUDINESS WILL BE RELEGATED TO AREAS WELL SOUTHWEST OF HERE IN A ZONE OF INTENSE H85-H6 THERMAL/THETA-E ADVECTION NORTH OF DEVELOPING WARM FRONT...THOUGH MAY SEE SOME INCREASE IN MID CLOUDS BY LATE AFTERNOON AS THIS AXIS BEGINS TO ENCROACH ON THE GREAT LAKES. PESKY JET CIRRUS MAY ALSO HAVE SOME EFFECT ON AFTERNOON HIGHS BUT GIVEN H85 TEMPS PROGGED AROUND +8C BY AFTERNOON...HIGHS IN THE UPPER 60S/NEAR 70 APPEAR REASONABLE. THE EXCEPTION WILL BE ALONG THE HURON SHORELINE WHERE IT APPEARS THE LAKE BREEZE WILL KICK INLAND DURING THE AFTERNOON AS SYNOPTIC FLOW REMAINS LIGHT OVER THIS AREA (H95 WINDS ONLY ABOUT 10 KNOTS). HOWEVER...DESPITE INCREASED CONVERGENCE ALONG THE LAKE BREEZE...OVERALL LACK OF BOUNDARY LAYER MOISTURE/ INSTABILITY SHOULD PRECLUDE ANY SHOWER CHANCES. MAIN ACTION LOOKS LIKE IT WILL BEGIN TO UNFOLD TO THE WEST ACROSS MINNESOTA/WISCONSIN LATE TOMORROW AFTERNOON NORTH OF LIFTING WARM FRONT AS WARM/THERMAL ADVECTION INTENSIFIES THROUGH THE DAY. PLENTY OF QUESTIONS REGARDING DEGREE OF CAPPING WHICH WILL BE PRESENT AS WELL AS MOISTURE RETURN INTO THIS AREA...AS APPEARS MODELS INITIALLY OVERDOING BOUNDARY LAYER DEW POINT RECOVERY AND STRONG CAPPING INVERSION WILL BE PRESENT PER PRESENCE OF DEEP ELEVATED MIX LAYER. HOWEVER...WITH SUCH A DYNAMIC SYSTEM...AND THE PROGGED 50+ KNOT LOW LEVEL JET REVVING UP INTO AN AREA OF MUCH LESS CAPPING ON THE FRINGE OF WARM AIR RETURN...SHOULD SEE CONVECTION FIRE BY EVENING ACROSS THE UPPER MIDWEST...TRANSLATING DOWN THE WARM FRONT TOWARD THE CWA BY LATE EVENING. WITH THE EXPECTED LATER START TO CONVECTIVE INITIATION TO THE WEST...WILL KEEP THINGS DRY THROUGH 00Z TOMORROW...BUT COULD BE CUTTING IT CLOSE FOR THE FAR WEST. MARINE ISSUES...WILL LET ALL SMALL CRAFT ADVISORIES EXPIRE EARLY AS GRADIENT CONTINUES TO RELAX. LAWRENCE LATER PERIODS...UPPER LOW NOW JUST OFF THE WA/OR COAST WILL PROGRESS STEADILY EASTWARD THIS WEEK. ON WED NIGHT/THURSDAY...THERE WILL SOME PHASING WITH AN IMPULSE ROTATING AROUND THE HUDSON BAY LOW. AN ASSOCIATED SURFACE LOW WILL MOVE EAST AND THEN NE FROM THE NORTHERN HIGH PLAINS...PASSING NORTH OF SUPERIOR THURSDAY NIGHT. PRECIP CHANCES/SVR POTENTIAL ASSOCIATED WITH THIS DYNAMIC SYSTEM ARE THE MAIN CONCERNS. MODELS...ARE IN HALFWAY DECENT AGREEMENT. THE NAM IS DEEPER WITH THE SURFACE LOW. THE GFS HAS A STRONGER /KICKER/ UPPER TROF OVERHEAD ON FRIDAY. THE NAM APPEARS SUPERIOR IN BOTH RESPECTS...WITH SUPPORT FROM THE ECMWF. WEDNESDAY NIGHT...WARM ADVECTION (AHEAD OF A SUB-980MB LOW IN THE DAKOTAS) WILL STRENGTHEN CONSIDERABLY AS HIGH PRESSURE MOVES OFF THE EAST COAST. SURGE OF THETA-E ADVECTION WILL ACCOMPANY THE 850MB WARM FRONT AS IT LIFTS INTO NW LOWER MI IN THE EVENING...AND THRU EASTERN UPPER MI OVERNIGHT. 850MB WINDS WILL BE IN EXCESS OF 50KT IN ALMOST ALL OF THE WARM SECTOR...AN EXCEPTIONALLY BROAD LOW LEVEL JET THAT WILL TRANSPORT LARGE QUANTITIES OF WARM/MOISTURE NORTHWARD. THIS WILL RAPIDLY MOISTEN THE LOW AND ESPECIALLY MID LEVELS...WITH VERY STEEP MID-LEVEL LAPSE RATES IN THE WARM SECTOR (8.5 C/KM IN 700-500MB LAYER IN WI OVERNIGHT). WILL HAVE A CHANCE OF SHOWERS/ STORMS IN THE EVENING IN NW LOWER/EASTERN UPPER MI. CHANCE WILL EXPAND ACROSS ALL THE FORECAST AREA EXCEPT THE EXTREME SE CORNER OVERNIGHT...AND WILL UP POPS TO LIKELY IN EASTERN UPPER. A FEW ELEVATED SVR STORMS ARE POSSIBLE OVERNIGHT (ESPECIALLY IN EASTERN UPPER). MUCAPES ARE AROUND 750J/KG...NOT ESPECIALLY IMPRESSIVE...BUT 0-6KM BULK SHEAR IN EXCESS OF 50KT ILLUSTRATES THE MASSIVE SHEAR IN THE LOW AND MID LEVELS. THIS WOULD FAVOR ROTATING UPDRAFTS AND ENHANCE HAIL POTENTIAL. THURSDAY...WARM FRONT RIPS NORTHWARD OUT OF THE FORECAST AREA...WITH A TOASTY LOW/MID LEVEL AIRMASS LEFT BEHIND. WILL LINGER MORNING SHOWERS STORMS FROM ROUGHLY PETOSKEY/ALPENA NORTHWARD. BEHIND THAT...700MB TEMPS ARE NEAR 11-12C...800MB TEMPS PUSHING 20C... PROVIDING A PROHIBITIVE CAP. EVEN AN UPPER 80S OVER MID 60S PARCEL LEAVE SBCINS IN EXCESS OF 75J/KG...WITH MLCINS 150J/KG OR HIGHER. WE AREN/T GETTING PAST THAT WITHOUT MAJOR MESOSCALE...WHICH WE WILL LACK (MUCH TOO WINDY FOR EVEN LAKE BREEZES). WILL REMOVE ALL PRECIP AFTER NOON. TEMPS WILL BE VERY TOASTY...70S IN EASTERN UPPER AND 80S TO NEAR 90 IN NORTHERN LOWER...WITH TVC PROBABLY THE HOTTEST SPOT WITH DOWNSLOPING SSW WINDS. BREEZY TO AT TIMES WINDY...ESPECIALLY IN THE HIGHER TERRAIN...WITH 850MB WINDS OF 40KT NEAR OR JUST ABOVE THE TOP OF THE MIXED LAYER. THURSDAY NIGHT...STORMS EXPECTED TO FIRE LATE THURSDAY ALONG PRE-FRONTAL TROF FROM WESTERN WI TO EASTERN KS. FORCING FOR ASCENT...AND SUBSEQUENT EROSION OF THE CAP...WILL PROGRESS EASTWARD INTO THIS REGION LATE IN THE EVENING AND OVERNIGHT...AS COLD FRONT NEARS LAKE MI BY MORNING. SHEAR/WIND FIELDS ARE IMPRESSIVE...WITH A 70-80KT 500MB JET PUNCHING INTO THE REGION FROM THE SW...AND 850MB WINDS IN THE 50-60KT RANGE. MUCAPES IN THE 500-750J/KG RANGE ARE NOT ESPECIALLY IMPRESSIVE...BUT WITH ABUNDANT SHEAR AND FORCING OUGHT TO BE SUFFICIENT FOR WELL-ORGANIZED SVR STORMS WITH CONSIDERABLE WIND-DAMAGE POTENTIAL. THERE ARE STILL OBVIOUS CONCERNS WITH PRECISE STORM EVOLUTION...ESPECIALLY GIVEN DEEP SW FLOW THAT WILL TEND TO CARRY STORMS ALONG THE FRONTAL ZONE/PRE-FRONTAL TROF INTO UPPER MI INSTEAD OF FURTHER EAST. BUT THIS EVENT HAS A LOT GOING FOR IT. WILL ADJUST POPS A BIT...LOWERING IN THE EVENING AND RAISING OVERNIGHT. BEST CHANCE FOR PRECIP AND SVR LOOKS TO BE VERY LATE EVENING AND OVERNIGHT...NEAR/WEST OF A LAKE CITY/ROGERS CITY LINE...INCLUDING EASTERN UPPER MI. FRIDAY...WILL NEED TO SLOW THE EXIT OF PRECIP...AS COLD FRONT IS STILL LARGELY UPSTREAM AT DAYBREAK. WILL EXPAND CHANCE POPS IN THE MORNING TO ALL BUT WESTERN CHIP/MACK COUNTIES...AND MAINTAIN CHANCE POPS IN THE SE ZONES IN THE AFTERNOON. CURRENT FRONTAL TIMING (EXITING BY MID AFTERNOON) WOULD MINIMIZE SVR THREAT...BUT IF IT GETS MUCH SLOWER THAT COULD CHANGE. MAX TEMPS WILL RANGE FROM THE UPPER 60S NORTH TO NEAR 80 SE. REST OF THE FORECAST...BROAD SURFACE HIGH PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TO THE EASTERN GREAT LAKES THIS WEEKEND. THIS WILL PROVIDE DRY WX AND TEMPS NEAR CLIMO...SO AT LEAST THIS WEEKEND LOOKS REALLY NICE. WARM/MOIST AIR WILL BE RETURNING NORTHWARD INTO THE PLAINS/MS AND OHIO VALLEYS EARLY NEXT WEEK...BUT THE STUBBORN HIGH TO OUR EAST LOOKS TO KEEP LOW LEVEL RIDGING IN PLACE HERE. SO TEMPS AND CLOUDS WILL BOTH TREND SLIGHTLY UPWARDS...BUT WILL KEEP MON/TUE DRY AS WELL. ZOLTOWSKI && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 5, 3:36 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EDT TUE JUN 5 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-061000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 336 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. THUNDERSTORMS ARE LIKELY IN EASTERN UPPER MICHIGAN LATE WEDNESDAY NIGHT. A FEW STORMS COULD BE SEVERE...MAINLY IN EASTERN UPPER MICHIGAN BETWEEN 2 AM AND 8 AM...WITH HAIL UP TO AN INCH IN DIAMETER. THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS NORTHERN MICHIGAN THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THURSDAY IN WISCONSIN AND EASTERN IOWA...AND MOVE INTO NORTHERN MICHIGAN LATE THURSDAY NIGHT. WIDESPREAD DAMAGING WIND GUSTS WILL BE THE MAIN THREAT...THOUGH LARGE HAIL IS ALSO POSSIBLE. THUNDERSTORMS MAY LINGER INTO FRIDAY...ESPECIALLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. JZ
Nearby
Frost Advisories in Michigan, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.